Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Uniform high-order difference schemes for a singularly perturbed two-point boundary value problem


Author: Eugene C. Gartland
Journal: Math. Comp. 48 (1987), 551-564, S5
MSC: Primary 65L10; Secondary 34B05, 34E15
MathSciNet review: 878690
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A family of uniformly accurate finite-difference schemes for the model problem $ - \varepsilon u''+ a(x)u'+ b(x)u = f(x)$ is constructed using a general finite-difference framework of Lynch and Rice [Math. Comp., v. 34, 1980, pp. 333-372] and Doedel [SIAM J. Numer. Anal., v. 15, 1978, pp. 450-465], A scheme of order $ {h^p}$ (uniform in $ \varepsilon $) is constructed to be exact on a collection of functions of the type $ \{ 1,x, \ldots ,{x^p},\exp (\frac{1}{\varepsilon }\smallint a),x\exp (\frac{1}... ...n }\smallint a), \ldots ,{x^{p - 1}}\exp (\frac{1}{\varepsilon }\smallint a)\} $. The high order is achieved by using extra evaluations of the source term f. The details of the construction of such a scheme (for general p) and a complete discretization error analysis, which uses the stability results of Niederdrenk and Yserentant [Numer. Math., v. 41, 1983, pp. 223-253], are given. Numerical experiments exhibiting uniform orders $ {h^p}$, $ p = 1,2,3,$   and$ \;4$, are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10, 34B05, 34E15

Retrieve articles in all journals with MSC: 65L10, 34B05, 34E15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0878690-0
PII: S 0025-5718(1987)0878690-0
Article copyright: © Copyright 1987 American Mathematical Society